Alert archive / California / Hazardous Seas Warnings in 2015

Hazardous Seas Warning 39, NWS Eureka, CA

December 12, 2015

NWS Eureka, CA issued this hazardous seas warning at Dec 12, 2015, 9:03 AM PST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 12, 2015, 9:03 AM PST (17:03 UTC)
Expired
Dec 12, 2015, 3:00 PM PST
In force
6 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

619 
WHUS76 KEKA 121703
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
903 AM PST SAT DEC 12 2015

PZZ455-130115-
/O.EXP.KEKA.SE.W.0038.000000T0000Z-151212T1700Z/
/O.NEW.KEKA.SE.W.0039.151212T1703Z-151212T2300Z/
/O.CON.KEKA.SC.Y.0202.000000T0000Z-151213T0900Z/
/O.CON.KEKA.GL.W.0041.151213T0900Z-151214T0500Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
903 AM PST SAT DEC 12 2015

...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST SUNDAY...
...GALE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 PM PST SUNDAY...
...HAZARDOUS SEAS WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. 

* WINDS...GALE FORCE WINDS WILL DEVELOP SATURDAY NIGHT INTO  
SUNDAY AHEAD OF A COLD FRONT APPROACHING THE WATERS. GUSTS TO 45 
KT ARE POSSIBLE.

* SEAS...W 20 FT AROUND 14 SECONDS EARLY TODAY...DECREASING TO 15
  TO 17 FEET 14 SECONDS LATER IN THE DAY. STEEP SOUTHWESTERLY
  WAVES BUILDING ON SUNDAY TO AROUND 13 FT AT 8 SECONDS AROUND A
  POTENT COLD FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-130115-
/O.EXP.KEKA.SE.W.0038.000000T0000Z-151212T1700Z/
/O.NEW.KEKA.SE.W.0039.151212T1703Z-151212T2300Z/
/O.CON.KEKA.SC.Y.0202.000000T0000Z-151213T0900Z/
/O.CON.KEKA.GL.W.0041.151213T0900Z-151214T1100Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
903 AM PST SAT DEC 12 2015

...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST SUNDAY...
...GALE WARNING REMAINS IN EFFECT FROM 1 AM SUNDAY TO 3 AM PST
MONDAY...
...HAZARDOUS SEAS WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. 

* WINDS...GALE FORCE WINDS WILL DEVELOP TONIGHT INTO SUNDAY AHEAD
  OF A COLD FRONT APPROACHING THE WATERS. OCCASIONAL STORM FORCE
  WIND GUSTS ARE POSSIBLE LATE TONIGHT THROUGH SUNDAY MORNING.

* SEAS...W 20 FT AROUND 14 SECONDS EARLY TODAY...DECREASING TO 15
  TO 17 FEET 14 SECONDS LATER IN THE DAY. STEEP SOUTHWESTERLY
  WAVES BUILDING ON SUNDAY TO AROUND 13 FT AT 8 SECONDS AROUND A
  POTENT COLD FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-130115-
/O.EXP.KEKA.SE.W.0038.000000T0000Z-151212T1700Z/
/O.CON.KEKA.GL.W.0041.000000T0000Z-151213T2300Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
903 AM PST SAT DEC 12 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM PST SUNDAY...
...HAZARDOUS SEAS WARNING HAS EXPIRED...

* WINDS...GALE FORCE WINDS WILL DEVELOP AS POTENT COLD FRONT 
  APPROACHES THE WATERS TODAY. OCCASIONAL STORM FORCE WIND GUSTS 
  WILL BE POSSIBLE LATE TONIGHT INTO EARLY SUNDAY MORNING. 

* SEAS...W 16 FT AROUND 15 SECONDS. STEEP SOUTHWESTERLY WAVES 
  BUILDING ON SATURDAY TO AROUND 8 FT AT 8 SECONDS AROUND A 
  POTENT COLD FRONT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ470-130115-
/O.EXP.KEKA.SE.W.0038.000000T0000Z-151212T1700Z/
/O.CON.KEKA.GL.W.0041.000000T0000Z-151214T0500Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
903 AM PST SAT DEC 12 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PST SUNDAY...
...HAZARDOUS SEAS WARNING HAS EXPIRED...

* WINDS...GALE FORCE WINDS WILL DEVELOP TODAY AS A POTENT COLD 
  FRONT APPROACHES THE WATERS. GUSTS TO 50 KT ARE POSSIBLE WITH 
  THIS FRONT. 

* SEAS...W 16 TO 18 FT AROUND 15 SECONDS TODAY. STEEP 
  SOUTHWESTERLY WAVES BUILDING ON SATURDAY TO AROUND 10 FT AT 8 
  SECONDS AROUND A POTENT COLD FRONT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
1 follow-up statement
305 
WHUS76 KEKA 122242
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
242 PM PST SAT DEC 12 2015

PZZ455-130645-
/O.EXP.KEKA.SE.W.0039.000000T0000Z-151212T2300Z/
/O.CON.KEKA.SC.Y.0202.000000T0000Z-151213T0900Z/
/O.CON.KEKA.GL.W.0041.151213T0900Z-151214T0500Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
242 PM PST SAT DEC 12 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST SUNDAY...
...GALE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 PM PST SUNDAY...
...HAZARDOUS SEAS WARNING WILL EXPIRE AT 3 PM PST THIS
AFTERNOON...

* WINDS...GALE FORCE SOUTHWESTERLY WINDS WILL DEVELOP TONIGHT
  INTO SUNDAY AHEAD OF A COLD FRONT APPROACHING THE WATERS. GUSTS
  TO 45 KT ARE POSSIBLE OVERNIGHT.

* SEAS...W 13 TO 16 FEET 14 SECONDS...INCREASING TO 17 TO 20 FEET
  TONIGHT WITH A MIX OF STEEP SOUTHWESTERLY WIND WAVES AND
  LINGERING LONG PERIOD WESTERLY SWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-130645-
/O.EXP.KEKA.SE.W.0039.000000T0000Z-151212T2300Z/
/O.CON.KEKA.SC.Y.0202.000000T0000Z-151213T0900Z/
/O.CON.KEKA.GL.W.0041.151213T0900Z-151214T1100Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
242 PM PST SAT DEC 12 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST SUNDAY...
...GALE WARNING REMAINS IN EFFECT FROM 1 AM SUNDAY TO 3 AM PST
MONDAY...
...HAZARDOUS SEAS WARNING WILL EXPIRE AT 3 PM PST THIS
AFTERNOON...

* WINDS...GALE FORCE SOUTHWESTERLY WINDS WILL DEVELOP TONIGHT INTO
  SUNDAY AHEAD OF A COLD FRONT APPROACHING THE WATERS...FOLLOWED
  BY STRONG NORTHERLY WINDS AND GALE FORCE GUSTS. GUSTS TO 45 KT
  ARE POSSIBLE OVERNIGHT AND TOMORROW MORNING.

* SEAS...W 13 TO 16 FEET 14 SECONDS...INCREASING TO 17 TO 20 FEET
  TONIGHT WITH A MIX OF STEEP SOUTHWESTERLY WIND WAVES AND
  LINGERING LONG PERIOD WESTERLY SWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-130645-
/O.CON.KEKA.GL.W.0041.000000T0000Z-151213T2300Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
242 PM PST SAT DEC 12 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM PST SUNDAY...

* WINDS...GALE FORCE SOUTHWESTERLY WINDS WILL DEVELOP TONIGHT
  INTO SUNDAY AHEAD OF A COLD FRONT APPROACHING THE WATERS. GUSTS
  TO 45 KT ARE POSSIBLE OVERNIGHT. 

* SEAS...W W 13 TO 16 FEET 14 SECONDS...INCREASING TO 17 TO 20
  FEET TONIGHT WITH A MIX OF STEEP SOUTHWESTERLY WIND WAVES AND
  LINGERING LONG PERIOD WESTERLY SWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ470-130645-
/O.CON.KEKA.GL.W.0041.000000T0000Z-151214T0500Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
242 PM PST SAT DEC 12 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PST SUNDAY...

* WINDS...GALE FORCE SOUTHWESTERLY WINDS WILL DEVELOP TONIGHT
  INTO SUNDAY AHEAD OF A COLD FRONT APPROACHING THE
  WATERS...FOLLOWED BY STRONG NORTHERLY WINDS AND GALE FORCE
  GUSTS. GUSTS TO 45 KT ARE POSSIBLE OVERNIGHT.

* SEAS...W 13 TO 16 FEET 14 SECONDS...INCREASING TO 17 TO 20 FEET
  TONIGHT WITH A MIX OF STEEP SOUTHWESTERLY WIND WAVES AND
  LINGERING LONG PERIOD WESTERLY SWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas warning went out at Dec 12, 4:49 AM PST, 4 hours 14 minutes earlier.

Area forecast discussion, Dec 12, 4:49 AM PST, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
449 AM PST SAT DEC 12 2015

.SYNOPSIS...ANOTHER POTENT STORM SYSTEM WILL BRING MORE
HEAVY RAIN AND STRONG WINDS TO THE REGION LATER TODAY. STRONGEST
WINDS WILL OCCUR TONIGHT WHILE MODERATE TO HEAVY RAIN CONTINUES
THROUGH SUNDAY MORNING.

&&

.DISCUSSION...ALTHOUGH A FEW ISOLATED LIGHT SHOWERS ARE STILL
VISIBLE ON RADAR THIS MORNING THERE WILL BE A BRIEF BREAK IN THE
WEATHER THE FIRST HALF OF TODAY BEFORE A WEAK OCCLUDED/WARM FRONT
BRINGS LIGHT RAIN TO THE NORTH COAST DURING THE MORNING HOURS. AS
THIS IS HAPPENING...A PLUME OF WARMER...MOIST AIR WILL SPREAD
INTO THE REGION ALONG A COLD FRONT BOUNDARY...RESULTING IN
EXTENDED PERIOD OF STEADY MODERATE TO HEAVY RAIN FROM LATE
SATURDAY AFTERNOON THROUGH EARLY SUNDAY MORNING. THE MAJORITY OF
THIS RAIN WILL FALL ACROSS OUR NORTHERN AREAS...AND IN PARTICULAR
ACROSS NORTHERN HUMBOLDT AND DEL NORTE COUNTIES. AT THIS TIME NO
SIGNIFICANT FLOODING IS EXPECTED BUT SINCE SOME OF THE MAIN STEM
RIVERS ARE EXPECTED TO EXCEED MONITOR STAGE...HAVE ISSUED A AREAL
FLOOD WATCH THROUGH SUNDAY AFTERNOON. IN ADDITION...SNOW LEVELS
WILL RISE TO AROUND 6500 TO 7000 FEET ACROSS MOST OF THE
REGION...EXCEPT FOR PARTS OF EASTERN TRINITY COUNTY WHERE TRAPPED
COLDER AIR MAY LINGER A BIT LONGER. SOUTHWESTERLY WINDS WILL ALSO
BE ON THE RISE LATE SATURDAY NIGHT THROUGH EARLY SUNDAY MORNING AS
A POTENT SHORTWAVE AND COLD FRONT APPROACHES THE AREA. THERE
REMAINS A BIT OF UNCERTAINTY REGARDING THE TRACK OF THIS STORM
SYSTEM AND LIKEWISE THE STRENGTH OF THE WINDS...HOWEVER THE
POTENTIAL FOR DAMAGING WIND GUSTS HAS PROMPTED THE ISSUANCE OF A
WIND ADVISORY FOR THE REDWOOD COAST AND HIGHER ELEVATIONS OF THE
NORTH COAST INTERIOR...FROM SATURDAY NIGHT THROUGH SUNDAY
AFTERNOON. ONCE THE FRONT PASSES WINDS WILL BEGIN TO SHIFT TO THE
WEST AND NORTHWEST FOLLOWED BY CONVECTIVE SHOWERS AND POSSIBLE
MORE HAIL. THE WINDS WILL LIKELY REMAIN BREEZY BEHIND THE FRONT
FOR A SHORT PERIOD...BUT SHOULD QUICKLY DIMINISH DURING THE
EVENING SUNDAY. MEANWHILE...SNOW LEVELS WILL ALSO FALL RAPIDLY
BEHIND THIS BOUNDARY...LIKELY TO AROUND 3000 TO 3500 FEET SUNDAY
AFTERNOON AND TO AROUND 2000 FEET BY MONDAY MORNING. GIVEN THAT
SHOWER ACTIVITY IS LIKELY TO PERSIST THROUGH AT LEAST EARLY MONDAY
AND POSSIBLY BEYOND...THIS WILL BRING AT LEAST SOME LIGHT
ACCUMULATING SNOW TO AREA PASSES...PARTICULARLY HIGH PASSES CLOSER
TO THE REDWOOD COAST AS THERE IS SOME UNCERTAINTY AS TO BOTH HOW
LONG THIS ACTIVITY WILL PERSIST...AND HOW FAR INLAND IT WILL
TRAVERSE GIVEN THE INCREASINGLY NORTHERLY FLOW. IN ANY
CASE...SHOWER ACTIVITY SHOULD AT LEAST BEGIN TO TAPER OFF BY
MONDAY EVENING AS AN UPPER LEVEL RIDGE BEGINS TO BUILD INTO THE
REGION FROM THE WEST.

.PREVIOUS LONG TERM DISCUSSION...MODELS CONTINUE TO SHOW A RIDGE
BUILDING OVER NW CAL DURING THE FIRST PART OF NEXT WEEK, SETTING
UP A SHORT DRYING TREND. AS SUCH, HAVE CONTINUED THE DOWNWARD
TREND OF THE POPS FOR TUESDAY INTO WEDNESDAY. BY THE MIDDLE OF THE
WEEK (WED/THURS) MODELS ARE SINKING A COLD FRONT INTO THE AREA
WITH A POSSIBLE WARM PIP PRIOR. CONFIDENCE IN TIMING AND STRENGTH
IS MODERATE AT BEST, SO HAVE NOT RAMPED UP THE POPS YET. IF THE
NEXT COUPLE MODEL RUNS HOLD STEADY THEN THE POPS WILL LIKELY NEED
TO BE INCREASED. TEMPS WILL REMAIN SEASONAL. OVERALL ONLY NUDGES
WERE MADE TO THE ONGOING FORECAST. BFG

&&

.AVIATION...CONDITIONS IMPROVED FOR SOME PARTS OF NORTHERN CALIFORNIA
THIS MORNING AS SHOWERS DIMINISHED WITH RIDGING ALOFT. THIS WILL BE SHORT
LIVED AS MORE SHOWERS IMPACT NORTHWEST CALIFORNIA INTO THE AFTERNOON.
SHOWER ACTIVITY THROUGH THE DAY WILL PERIODICALLY DETERIORATE AIRFIELD
CONDITIONS TO MVFR TO IFR...DEPENDING ON THE RAIN RATE. THEN ANOTHER
POTENT FRONT WILL APPROACH THE REGION BRINGING STRONG GUSTY WINDS
ALONG WITH HEAVY RAIN TONIGHT THROUGH SUNDAY MORNING. WILL NEED TO
CONSIDER ADDING LLWS INTO THE FORECAST AS WINDS ALOFT RAMP
UP...HOWEVER SURFACE WINDS SHOULD OBSERVE A SIGNIFICANT INCREASE AS
WELL. EXPECT IFR TO LIFR WITH HEAVY RAIN LATER TONIGHT. KML

&&

.MARINE...LARGE SWELL WILL SLOWLY SUBSIDE THROUGH THE
WEEKEND WITH EARLY MORNING BUOY OBSERVATIONS SHOWING 20 TO 23 FT
AROUND 15 SECONDS. A POTENT COLD FRONT WILL MOVE INTO THE WATERS ON
SATURDAY...BRINGING GALE CONDITIONS ON TOP OF THE DECAYING SWELL.
SEAS WILL BECOME FROTHY WITH FOAM FOR THE WEEKEND. THE
HAZARDS LOOK ON TRACK FOR THE MOST PART WITH THE ONLY SIGNIFICANT
CHANGE I MADE WAS TO EXTEND THE HAZARDOUS SEAS WARNINGS THROUGH 9 AM.
GALE FORCE WINDS WILL INCREASE TODAY...FIRST ACROSS THE NORTHERN WATERS
AND THEN THE SOUTHERN LATE TONIGHT. THOUGHT ABOUT ISSUING A
STORM WATCH...MAINLY FOR GUSTS, BUT CONFIDENCE IS NOT HIGH ENOUGH TO
CLAIM WIDESPREAD GUSTS. THAT SAID...IN THE LEE OF PROMINENT POINTS
AND CAPES A VERY SHORT WINDOW OF STORM FORCE CONDITIONS ARE
POSSIBLE. WINDS WILL REMAIN UP BEHIND THE FRONT FOR A SHORT TIME
THEN BEGIN TO EASE ON MONDAY. HOWEVER...SEAS WILL REMAIN ELEVATED AS
A POST FRONTAL SWELL ARRIVES SUNDAY INTO MONDAY. OVERALL...CONDITIONS
WILL REMAIN POOR FOR THE NEXT 5 DAYS. KML/BFG

&&

.HYDROLOGY...MODERATE TO HEAVY RAIN WILL BRING RISES TO MOST
MAINSTEM RIVERS ON SUNDAY. AT THIS TIME NO MAINSTEM RIVER IS
EXPECTED TO REACH FLOOD STAGE HOWEVER THE FOLLOWING ARE EXPECTED
TO REACH OR EXCEED MONITOR STAGE: EEL...MAD...SMITH AND VAN DUZEN.
REDWOOD CREEK IS ALSO EXPECTED TO REACH MONITOR STAGE. ALL ARE
EXPECTED TO PEAK BETWEEN SUNDAY MORNING AND SUNDAY AFTERNOON.
WIDESPREAD URBAN AND LOCALIZED MINOR FLOODING IS ANTICIPATED AS
WELL.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     FLOOD WATCH FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT FOR
     CAZ001-003.

     HIGH SURF ADVISORY UNTIL 9 AM PST THIS MORNING FOR CAZ001-002.

     WIND ADVISORY FROM 1 AM TO NOON PST SUNDAY FOR CAZ001-003.

NORTHWEST CALIFORNIA COASTAL WATERS...
     HIGH SURF ADVISORY UNTIL 9 AM PST THIS MORNING FOR
     PZZ410-450-455.

     SMALL CRAFT ADVISORY FROM 9 AM THIS MORNING TO 1 AM PST SUNDAY
     FOR PZZ455-475.

     GALE WARNING FROM 1 AM TO 9 PM PST SUNDAY FOR PZZ455.

     HAZARDOUS SEAS WARNING UNTIL 9 AM PST THIS MORNING FOR
     PZZ450-455-470-475.

     GALE WARNING FROM 9 AM THIS MORNING TO 3 PM PST SUNDAY FOR
     PZZ410-450.

     GALE WARNING FROM 9 AM THIS MORNING TO 9 PM PST SUNDAY FOR
     PZZ470.

     GALE WARNING FROM 1 AM SUNDAY TO 3 AM PST MONDAY FOR PZZ475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Dec 12, 4:05 AM PST, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
405 AM PST SAT DEC 12 2015

CAZ004-131215-
UPPER TRINITY RIVER-
405 AM PST SAT DEC 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

PERIODS OF MODERATE TO HEAVY RAIN...ACCOMPANIED BY VERY GUSTY
WINDS ACROSS RIDGES AND MOUNTAIN PASSES.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SNOW LEVELS WILL FALL TO NEAR 2500 FEET BY MONDAY BUT LITTLE
ACCUMULATION IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-131215-
NORTH COAST INTERIOR-
405 AM PST SAT DEC 12 2015

...WIND ADVISORY IN EFFECT FROM 1 AM TO NOON PST SUNDAY...
...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE SUNDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

STRONG WINDS EXPECTED TONIGHT ACROSS RIDGES AND EXPOSED HIGHER
TERRAIN. MODERATE TO HEAVY RAIN WILL RISES ON THE VAN DUZEN RIVER
AS WELL AS LOCALIZED MINOR FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SNOW LEVELS WILL FALL TO NEAR 2500 FEET BY MONDAY BUT LITTLE
ACCUMULATION IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ002-131215-
MENDOCINO COAST-
405 AM PST SAT DEC 12 2015

...HIGH SURF ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A HIGH SURF ADVISORY IS CURRENTLY IN EFFECT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ001-131215-
REDWOOD COAST-
405 AM PST SAT DEC 12 2015

...HIGH SURF ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING...
...WIND ADVISORY IN EFFECT FROM 1 AM TO NOON PST SUNDAY...
...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE SUNDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

ANOTHER STRONG COLD FRONT WILL ARRIVE TONIGHT ACCOMPANIED BY
STRONG WINDS AND PERIODS OF HEAVY RAIN. THE HIGH SURF CONTINUES AS
WELL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

MODERATE TO HEAVY RAIN WILL PRODUCE RISES ON THE EEL...SMITH...MAD
RIVER AND REDWOOD CREEK. WIDESPREAD LOCALIZED MINOR FLOODING CAN
ALSO BE EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ076-131215-
MENDOCINO INTERIOR-
405 AM PST SAT DEC 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

MODERATE TO HEAVY RAIN ALONG WITH PERIODS OF GUST WINDS CAN
BE EXPECTED AS ANOTHER STRONG COLD FRONT SWEEPS THROUGH THE
AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 11, 9:02 PM PSTHigh Surf AdvisoryEKA17 hr
Dec 12, 12:53 AM PSTFlood WatchEKA35 hr
Dec 12, 4:32 AM PSTWind AdvisoryEKA27 hr
Dec 12, 9:04 AM PSTCoastal Flood AdvisoryEKA5 hr

Nearby

Hazardous Seas Warnings in California, 2015Every hazardous seas warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.